Alert archive / Oklahoma / Tornado Warnings in 2022
Tornado Warning 6, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 7, 2022, 9:20 PM CDT for Texas County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2022, 9:20 PM CDT (02:20 UTC)
- Expired
- Jun 7, 2022, 10:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
County Texas County, OK
The radar
The Dodge City radar (KDDC), 178 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1208 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1713 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted.
219
WFUS54 KAMA 080220
TORAMA
OKC139-080300-
/O.NEW.KAMA.TO.W.0006.220608T0220Z-220608T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
920 PM CDT Tue Jun 7 2022
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Northwestern Texas County in the Panhandle of Oklahoma...
* Until 1000 PM CDT.
* At 919 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southeast of Elkhart, moving southeast at 15
mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Hough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3687 10140 3664 10162 3690 10189 3700 10178
3699 10176
TIME...MOT...LOC 0219Z 304DEG 12KT 3690 10177
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
DGW2 follow-up statements
209
WWUS54 KAMA 080228
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
928 PM CDT Tue Jun 7 2022
OKC139-080300-
/O.CON.KAMA.TO.W.0006.000000T0000Z-220608T0300Z/
Texas OK-
928 PM CDT Tue Jun 7 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN TEXAS COUNTY...
At 927 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles west of Hough, or 11 miles southeast of Elkhart,
moving southeast at 15 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3687 10140 3664 10162 3688 10180 3697 10173
TIME...MOT...LOC 0227Z 304DEG 12KT 3688 10174
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75IN
$$
DGW849
WWUS54 KAMA 080250
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
950 PM CDT Tue Jun 7 2022
OKC139-080300-
/O.EXP.KAMA.TO.W.0006.000000T0000Z-220608T0300Z/
Texas OK-
950 PM CDT Tue Jun 7 2022
...THE TORNADO WARNING FOR NORTHWESTERN TEXAS COUNTY WILL EXPIRE AT
1000 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
small hail is still possible with this thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
Texas County.
LAT...LON 3687 10140 3664 10162 3688 10180 3697 10173
TIME...MOT...LOC 0250Z 304DEG 12KT 3684 10167
$$
DGWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 7, 2:43 PM CDT, 6 hours 37 minutes earlier.
Area forecast discussion, Jun 7, 2:43 PM CDT, 6 hours 37 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 243 PM CDT Tue Jun 7 2022 .SHORT TERM...This Afternoon through Wednesday Night... 19z WV satellite shows zonal flow aloft over the Panhandles, a large area of convection to our east over OK/AR, and ridging to our south over the Big Bend. At the surface, weak lee troughing due to the zonal flow aloft over the Rockies is present to our northwest while weak surface ridging has developed in the wake of the aforementioned convection. This has led to relatively moist easterly low level flow over the CWA, with dewpoints mainly in the 60s. Residual cloud cover persisted much of this morning, so temperatures remain mainly in the 70s and lower 80s, leading to complications with the forecast. This afternoon and tonight, disturbance aloft, currently breaking over the Rockies, looks to advance eastward. As it does so, it will likely encounter a narrow axis of surface instability extending from NE NM to NE CO on the eastern side of the aforementioned lee surface trough, with progged MLCAPE of around 2000 J/kg along this axis. Convergence along the surface trough, the aforementioned instability, and a bit of cooling ahead of the upper disturbance should allow convection to develop during the late afternoon and begin to trek eastward toward the Panhandles. Here in our forecast area, morning cloud cover has delayed surface destabilization considerably and latest short term guidance suggests the surface layer may fail to destabilize before insolation is lost this evening aside from perhaps the far northwestern Texas and Oklahoma Panhandles. Indeed, while guidance suggests plentiful MUCAPE values of 2000-3000 J/kg will be present across the area this evening, progged soundings suggest storms will tend to be ingesting elevated parcels, reducing risk of tornadoes and damaging winds. Finally, even in those areas which may hold on to surface instability through early evening, modeled hodographs are straight in the 1-5km layer, suggesting any supercells will tend to split, with resulting relatively quick upscale growth shortening the window for potential tornadoes. Thus, current thinking is that there will be a short window late this afternoon and early this evening where storms will be capable of large hail and damaging winds in the far northwestern Texas and western Oklahoma Panhandles. As the evening goes on and thunderstorms shift eastward, top end hail risk will reduce as storms grow upscale and wind risk will lessen as well as convection begins to traverse areas that are at least weakly stabilized at the surface. Otherwise, given the rich moisture with dewpoints in the 60s, localized flooding could occur if any storms pass over any cities and towns. Tomorrow, front pushes southward. This should provide enough lift for some sporadic light showers and perhaps a few rumbles of thunder during the day Wednesday given the plentiful low level moisture. With strongest axis of MUCAPE located just behind the front to our south, am not all that enthused with the potential for severe storms Wednesday. Ferguson && .LONG TERM...Thursday through Monday... The upper ridge will continue to build into the Mountain West Thursday with an elongated high pressure system across the Texas and into the southwest CONUS. Another subtle mid-level shortwave will develop through the afternoon hours across eastern New Mexico and Colorado with the development of thunderstorms through the late afternoon. A similar setup to Monday and Tuesday, low clouds may linger through the morning hours across portions of the Panhandles. The clearing of these low clouds will eventually lead to diurnal heating, but if these low clouds linger a bit longer then the daytime heating could be slowed a bit. The thunderstorms across the west will push eastward through the evening hours, but the flow aloft will be relatively weak with not a ton of dynamic forcing for storms other than the shortwave. Much of the Panhandles has a slight chance for showers and thunderstorms through the evening hours Thursday. A few of these storms may become strong to severe with large hail and damaging wind gusts the main threats. A weak front will push southward Friday morning through the Panhandles with north surface winds and temperatures halted from warming above the upper 80s to lower 90s. The upper ridge will deepen over New Mexico and Arizona Friday and Saturday with northwesterly flow aloft. However, there is not much chance for precipitation unless a shortwave were to develop and break down the high either afternoon off the higher terrain. Even then, with little to no forcing aloft, the storms would struggle to make it into the western Panhandles. Heading into the end of the weekend, the upper ridge will build farther east into the Central Plains as a trough digs into the western CONUS with southwesterly flow returning aloft. This will return the moisture fetch into the Panhandles aloft as we maintain southwesterly flow through early next week ahead of the next trough, which will continue to push the upper ridge eastward. Subtle disturbances in the flow aloft may lead to the potential for late afternoon and evening convection into early next week. The chances remain low at this time as this time period is still almost a week away. Temperatures will return to triple digits across portions of the Panhandles this weekend into early next week as the ridge builds overhead. However, with the trough swinging into the west and pushing the ridge eastward, these very hot temperatures will be short lived and the Panhandles will return to the 90s heading into the middle of next week. Rutt && .AVIATION...18Z TAFs... MVFR stratus continues to slowly rise and break up early Tuesday afternoon, with all sites expected to become VFR over the next few hours. Attention then turns to the potential for showers and thunderstorms this evening. Current thinking is that probability of thunder is high enough for a mention at each terminal for a few hours. Expect additional refinements with the next TAF cycle. Ferguson && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 63 80 62 91 / 30 20 20 5 Beaver OK 63 80 61 88 / 50 10 20 10 Boise City OK 58 76 59 90 / 50 20 20 20 Borger TX 65 83 64 94 / 40 20 20 5 Boys Ranch TX 63 81 63 95 / 30 20 20 5 Canyon TX 63 81 62 92 / 20 20 20 5 Clarendon TX 66 82 64 91 / 20 10 20 5 Dalhart TX 59 77 59 90 / 30 20 20 10 Guymon OK 62 81 63 94 / 60 10 20 10 Hereford TX 63 83 62 93 / 20 20 20 5 Lipscomb TX 63 80 61 87 / 50 30 20 10 Pampa TX 63 79 62 89 / 40 20 20 5 Shamrock TX 66 82 64 90 / 40 20 20 5 Wellington TX 68 84 65 91 / 30 10 20 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && 77/23
Hazardous weather outlook, Jun 7, 2:48 PM CDT, 6 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 248 PM CDT Tue Jun 7 2022 OKZ001>003-TXZ001>020-317-081000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 248 PM CDT Tue Jun 7 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible late this afternoon and tonight across the Oklahoma and Texas Panhandles. Some storms may become severe, with large hail and damaging winds the primary hazards. In addition, heavy rainfall may accompany the strongest storms, which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible across much of the Oklahoma and Texas Panhandles during the afternoon and nighttime hours both Wednesday and Thursday. Some storms may become severe, with large hail and damaging winds the primary hazards. In addition, heavy rainfall may accompany the strongest storms Wednesday afternoon and night, which could lead to localized flooding or flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and tonight.
In the hours before
Local storm report, Jun 7, 5:50 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
550 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL 8 NW FOUR WAY 35.76N 102.06W
06/06/2022 E1.50 INCH MOORE TX PUBLIC
&&
AMWSpecial weather statement, Jun 7, 8:46 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Amarillo TX
846 PM CDT Tue Jun 7 2022
OKZ002-080200-
Texas OK-
846 PM CDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of northwestern Texas
County through 900 PM CDT...
At 846 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Wilburton, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3699 10149 3695 10147 3686 10154 3691 10182
3698 10199 3699 10198 3700 10151
TIME...MOT...LOC 0146Z 268DEG 28KT 3700 10178
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
DGWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:54 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 66 min |
| Jun 7, 9:10 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 65 min |
| Jun 7, 9:14 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 61 min |
| Jun 7, 9:16 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 59 min |
| Jun 7, 9:39 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 66 min |
| Jun 7, 10:04 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 71 min |
| Jun 7, 10:14 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 61 min |
| Jun 7, 10:55 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 65 min |
| Jun 7, 11:09 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 66 min |
| Jun 8, 12:09 AM CDT | Special Weather Statement | AMA | Texas | 36 min |
| Jun 8, 12:48 AM CDT | Special Weather Statement | AMA | Beaver | 27 min |
| Jun 8, 2:38 AM CDT | Special Weather Statement | AMA | Texas | 37 min |
| Jun 8, 2:39 AM CDT | Areal Flood Advisory | AMA | Beaver, Texas | 3 hr |
| Jun 8, 3:09 AM CDT | Severe Thunderstorm Warning | AMA | Texas | 81 min |
| Jun 8, 3:36 AM CDT | Special Weather Statement | AMA | Cimarron | 24 min |
| Jun 8, 3:46 AM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 44 min |
| Jun 8, 4:28 AM CDT | Severe Thunderstorm Warning | AMA | Beaver, Cimarron, Texas | 62 min |
Nearby
Tornado Warnings in Oklahoma, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.